Ma.. Ma… Ma… My Schwannoma! (Part 5 – On Strangeness)

Posted: December 27, 2015 in Experiences, My Schwannoma, On Compassion, Uncategorized
Tags: , , , , ,

I have not written about my radiation treatment since it ended. But, we are a few weeks out now and I’m still on some meds. Specifically, I’ve been talking 2 mg of Dexamethasone and my doctor wants me to up that to 4 mg. This is a steroid intended to keep some inflammation at bay. But, it make me weird (weirder?) and so I think it’s fair game for sharing.

I’m not going to get crazy writing. Rather, I’ll just share what I told my friends on Factbook.

Yesterday my friend and neighbor of 25+ years asked to talk for a few minutes. A bit aprehensivly, I went over to his house; fearing thet I had done something ill advised, or wrong, or perhaps just plain offensive. Dave was actually just concerned about me and he wanted to share something that I will in turn share with you.

Compassionately but with his characteristic candor, Dave told me that he has noticed that, since my radiation treatment (probably because I’m on steroids as part of my post-treatment recovery but I don’t know) I have sometimes behaved in a way that is uncharacteristic of who he knows me to be. 

He did not say this directly but I know that I’ve been more argumentative, angrier, less rested, less tolerant, and in general, an asshole. Those are my words not Dave’s. Still, I know that’s what he meant because I’m not stupid and I see it myself.
So there are 2 things I want to say to everyone. 
First, I’m very blessed to have friends in my life who would have the balls to look me in the eye and honestly call me on my behaviors in a compassionate, loving way. Depending on ME, Dave’s words could have gone very wrong so, really, I’m equally blessed to have the emotional maturity to accept those words.

Second, and for all of you, more important is this: Please know that I am taking several milligrams of steroids per day to control the inflammation that results from hitting tissue with a large does of radiation. I have acted strangely, as Dave pointed out, on more than one occasion. This will not last and you may or may not ever see it. But, if you do, please 

(a) feel free to call me on it and 

(b) be aware that it’s not about you or my relationship with you. 

Perhaps you remember me once saying that they could do whatever they wanted to my brain as long as they did not hurt the part that makes me funny. Well, rest assured that this funny little Jewish man with the 40 years of Kriya Yoga and Vispassina meditation practice has not gone away. If it seems that way then I ask that you stick with me and know it’s just temporary and med related. And… I apologize in advance if you have to see in me what Dave did.
Clearly, most of my followers don’t actually interact, hang with, or even know me. But, I hope that seeing what I said to those who do will give you some insight into who I am and how I view myself. I hope, too, that something I said to my friends can help you with yours.

Shavuah Tov and Namiste!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s